Alert archive / Virginia / Special Weather Statements in 2013

Special Weather Statement, NWS Blacksburg, VA

July 4, 2013Franklin County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 4, 2013, 4:21 PM EDT for Franklin County, City of Martinsville, Virginia. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2013, 4:21 PM EDT (20:21 UTC)
Expired
Jul 4, 2013, 5:00 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA

Counties City of Martinsville, VA, Franklin County, VA

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:28 PM EDTTSTM WND DMG6 Ese Woolwine, VAONE TREE DOWN ON ROUTE 57 NEAR THE GOOSE MARKET LOOP
Jul 4, 4:30 PM EDTTSTM WND DMG3 Wsw Fairy Stone State, VASEVERAL TREES DOWN IN THE STATE PARK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WWUS81 KRNK 042021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUL 4 2013
 
VAZ017-032-033-043-042100-
HENRY VA-FRANKLIN VA-PATRICK VA-FLOYD VA-
421 PM EDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  EASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORM NEAR BASSETT...MOVING TO THE NORTH AT 35 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  MARTINSVILLE CITY...
  SYDNORSVILLE...
  ROCKY MOUNT...
  AXTON...
  AND BASSETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3660 8022 3704 8034 3705 8031 3714 7966
      3713 7965 3679 7966 3673 7967 3666 7969
TIME...MOT...LOC 2019Z 167DEG 28KT 3678 7997 

$$

PW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 1:37 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 4, 1:37 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
137 PM EDT THU JUL 4 2013

.SYNOPSIS...
LOW PRESSURE WAS OVER THE MIDWEST WITH A WEAK FRONT EXTENDING TO
THE GULF COAST. A LARGE BERMUDA HIGH COVERED MUCH OF THE EASTERN
UNITED STATES. THE CENTER OF THE HIGH WILL GRADUALLY DRIFT CLOSER
TO THE COAST BY THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1240 PM EDT THURSDAY...

UPPER LEVEL RIDGE CENTERED OVER BERMUDA CONTINUES TO DRIFT WESTWARD
INTO TONIGHT. OUTER RINGS OF THIS RIDGE BECOMING MORE OF AN
INFLUENCE ON SOUTH-CENTRAL APPALACHIAN MOUNTAINS AND THE PIEDMONT
WEATHER...WHICH CAN BEEN ON RDU RADAR AT A 0.5 DEGREE SLICE. STORMS
COMING IN FROM THE SOUTH THEN TURN NORTH-NORTHEAST EXITING THE
PIEDMONT. SHOWERS ASSOCIATED WITH THE RIDGE WILL BE SCATTERED WITH A
FEW POSSIBLY BECOMING SEVERE OVER THE PIEDMONT WHERE HEATING HAS BE
MORE PREVALENT THROUGH EARLY THIS AFTERNOON.

AREAL COVERAGE OF SHOWERS WILL DECREASE OVER THE FLASH FLOOD WATCH
AREA THROUGH THIS AFTERNOON AS A MODEST SHORT WAVE TRACKS NORTH OF
THE SOUTHERN SHENANDOAH VALLEY AND ALLEGHANY HIGHLANDS. RUNOFF FROM
THIS MORNING/EARLY AFTERNOON RAIN WILL CONTINUE TO KEEP THE ROANOKE
AND NEW RIVER LEVELS HIGH AND/OR ABOVE FLOOD STAGE INTO THIS
EVENING. DESPITE THE REDUCTION IN RAIN COVERAGE...WILL MAINTAIN
FLASH FLOOD WATCH THROUGH 8PM FOR THE FOOTHILLS AND MOUNTAIN
COUNTIES. ANY MODERATE TO HEAVY RAIN WILL HAVE THE POTENTIAL TO
BRING LOCALIZE FLOOD THREAT TO AN AREA IN A SHORT TIME. RNK MORNING
SOUNDING WAS VERY MOIST THROUGH 15KFT. WARM RAIN PROCESSES
REMAIN EFFICIENT.

AREAS FROM BLUEFIELD WV TO BOONE NC STILL UNDER THE INFLUENCE OF THE
UPPER LEVEL LOW TO THE WEST AND UPPER LEVEL RIDGE TO THE EAST. SHORT
WAVES TRACKING ACROSS THE TENN VALLEY AND BANDED CONVECTION FROM
NORTH CAROLINA WILL KEEP NUMEROUS SHOWERS OVER THE AREA. THE WATAUGA
RIVER AT SUGAR GROVE WAS STILL ABOVE FLOOD STAGE BUT DROPPING
QUICKLY THIS AFTERNOON. TRIBUTARIES ALSO REMAINING HIGH INTO THIS
AFTERNOON. BANDED CONVECTION ACROSS WESTERN SC-NC TRACKING INTO THE
BLUEFIELD-BOONE CORRIDOR. ANY RECEDING WATERS WILL EASILY SEE A RISE
IF THESE BANDS SET UP OVER THE AREA. WILL CONTINUE TO KEEP FLASH
FLOOD WATCH THROUGH 8PM....BUT MAY BE EXTENDED IN TIME INTO TONIGHT.
WILL CONTINUE TO EVALUATE THE SITUATION WITH 12Z AND HIRES MODELS.

PREVIOUS FORECAST DISCUSSION...AS OF 445 AM EDT THURSDAY...

RADAR MOSAIC SHOWED PERSISTENT LIGHT TO MODERATE SHOWERS AND
ISOLATED THUNDERSTORMS OVER THE WESTERN HALF OF THE COUNTY WARNING
AREA OVERNIGHT. TOTAL PRECIPITABLE WATER IMAGES SHOWED THE AXIS OF
HIGHEST PRECIPITABLE WATER VALUES HAD SHIFTED WEST AND EXTENDED
FROM SOUTHEAST OHIO TO THE FLORIDA PANHANDLE. LOCALLY THE AXIS OF
DEEP MOISTURE HAS MOVED FROM THE EASTERN EDGE OF THE FORECAST AREA
TO THE WESTERN EDGE.

SO EXPECTING A MAJORITY OF THE COVERAGE OF SHOWERS AND
THUNDERSTORMS TODAY TO BE WEST OF THE BLUE RIDGE. ADDITIONAL
THUNDERSTORMS WILL DEVELOP IN THE EAST THIS AFTERNOON BUT AREAL
COVERAGE SHOULD REMAIN SCATTERED.

USED THE WARMER GUIDANCE FOR AFTERNOON HIGHS IN THE EAST THINKING
THERE WILL BE MORE SUNSHINE IN THAT AREA ONCE THE MORNING LOW
CLOUDS MIX OUT.

SIMILAR TO PAST FEW NIGHTS...CLOUD COVER IN THE WEST AND MILD DEW
POINTS WILL LIMIT DROP IN TEMPERATURES FOR OVERNIGHT LOWS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 420 AM EDT THURSDAY...

PERSISTENT WET WEATHER PATTERN CONTINUES FOR THE WEEKEND BUT AXIS OF
HEAVIEST RAIN SLOWLY SHIFTS WESTWARD. THE UPPER LEVEL RIDGE IN THE
WESTERN ATLANTIC AND UPPER LEVEL LOW OVER THE OZARKS TRAVEL WEST
THROUGH SATURDAY NIGHT.

THE COMBINATION OF SHORTWAVES ROTATING AROUND THE RIDGE WITH
TROPICAL ORIGINS AND AFTERNOON HEATING...WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS. THE BEST CHANCE OF RAIN WILL BE IN THE WESTERN
MOUNTAINS WITH LIGHTER POPS HEADING EAST. INITIALLY STARTED WITH A
BLEND OF SREF/GFS FOR POPS FRIDAY MORNING THEN LEANED TOWARDS GFS
SATURDAY. TRENDING TOWARDS MORE OF A DIURNAL NATURE OF THE
CONVECTION.

TEMPERATURES WILL BE AROUND NORMAL ACROSS THE MOUNTAINS WITH
READINGS FROM THE UPPER 70S TO LOWER 80S. SLIGHTLY WARMER THAN
NORMAL TEMPERATURES EXPECTED EAST OF THE BLUE RIDGE WITH AFTERNOON
HIGHS IN THE UPPER 80S TO LOWER 90S. LOW TEMPERATURES WILL VARY FROM
THE LOWER 60S IN THE MOUNTAINS TO AROUND 70 DEGREES IN THE PIEDMONT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 315 PM EDT WEDNESDAY...

MODELS HINTING AT A CHANGE IN THE WEATHER PATTERN STARTING SUNDAY.
THE UPPER LEVEL LOW TO THE WEST WILL LIFT NORTH AND OPEN INTO A
TROUGH OVER THE OHIO VALLEY ON SUNDAY. THIS TROUGH WILL MOVE OFF THE
NEW ENGLAND SHORE ON MONDAY. THE UPPER LEVEL RIDGE WILL CONTINUE TO
CONTROL THE WEATHER WHILE REMAINING CENTERED NEAR BERMUDA. SHORT
WAVES COMING AROUND THIS RIDGE AND AFTERNOON HEATING WILL BRING
SHOWERS TO THE AREA SUNDAY AND MONDAY. ZONAL FLOW WILL THEN BECOME
ESTABLISHED ON TUESDAY...BRING A RETURN TO NORMAL SUMMER-TIME
CONVECTION COMING TO THE AREA FROM THE WEST-SOUTHWEST.

SOMETHING THAT BARES WATCHING FOR THE END OF NEXT WEEK INTO NEXT
WEEKEND. MODELS RUNNING AN UPPER LEVEL LOW ALONG THE SOUTHERN BASE
OF THE BERMUDA RIDGE. MODELS TRACKING THIS LOW ACROSS THE CARIBBEAN
ISLANDS SUNDAY THEN INTO THE GULF BY WEDNESDAY. THIS UPPER LEVEL LOW
WITH TROPICAL ORIGINS SHOULD BRING ABUNDANT RAINFALL TO AN AREA
WHERE IT MOVES INLAND.

FORECASTING TEMPERATURES AROUND NORMAL FOR EARLY NEXT WEEK. AREAS
THAT SEE A LATE DAY SHOWER MAY HAVE AFTERNOON TEMPERATURES PEAKING
JUST ABOVE NORMAL. AREAS SEEING SHOWERS EARLY COULD POSSIBLY FALL
SHORT OF NORMAL HIGH TEMPERATURES. IN EITHER CASE...MUGGY AND HUMID
CONDITIONS WILL PERSIST OVER THE NEXT WEEK OR MORE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM EDT THURSDAY...

REGIONAL RADAR MOSAIC SHOWS THE BULK OF THE MOISTURE IS NOW OUT TO
OUR WEST. SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM WILL
CONTINUE THIS AFTERNOON. SOME OF THE SHOWERS HAVE PRODUCED VERY
HEAVY RAINFALL AND REDUCED VISIBILITIES FOR A SHORT PERIOD.
CONDITIONS WILL BE VFR EXCEPT FOR BRIEF PERIODS OF MVFR/IFR UNDER
HEAVY SHOWERS. ADDED FOG INTO MOST AREAS FOR THE OVERNIGHT PERIOD AS
SATURATED SOILS AND HIGH DEWPOINTS WILL ONCE AGAIN CREATE SOME AREAS
OF FOG.

FROM PREVIOUS DISCUSSION...

LITTLE CHANGE IS EXPECTED IN THE STRENGTH AND POSITION OF AN
UPPER TROUGH WEST OF THE MISSISSIPPI RIVER AND UPPER LEVEL HIGH
PRESSURE OFF OF THE ATLANTIC COAST. THEREFORE THE AXIS OF
HEAVIEST/MOST WIDESPREAD RAINFALL WILL REMAIN OVER THE
MOUNTAINS...ALTHOUGH SCATTERED SHOWER ACTIVITY WILL STILL OCCUR
ACROSS THE PIEDMONTS DURING THE AFTERNOON AND EARLY EVENING.
RAINFALL WILL AGAIN BE LOCALLY HEAVY FOR ALL AIRPORTS...AND
CAPABLE OF QUICKLY REDUCING VISIBILITIES TO LESS THAN 1SM AS
DOWNPOURS PASS OVERHEAD.

STRATUS WITH MVFR TO IFR CEILINGS WILL REFORM AGAIN
OVERNIGHT...MAINLY AFTER MIDNIGHT. HIGH CONFIDENCE THAN MVFR
CEILINGS WILL DEVELOP BUT NOT AS SURE ABOUT CEILINGS AS LOW AS
IFR.

FOR FRIDAY INTO THE WEEKEND...THE WEATHER PATTERN WILL CONTINUE
TO SHIFT AS UPPER LEVEL HIGH PRESSURE BUILD OVER OUR AREA. AS
SUCH...THE BEST PROBABILITY OF PRECIPITATION WILL BE FROM THE BLUE
RIDGE WESTWARD...WHILE RAINFALL OVER THE EAST WILL BE MORE SPOTTY. THE
UPPER LEVEL TROUGH WILL FINALLY LIFT OUT OF THE AREA ON
MONDAY...BECOMING ABSORBED IN THE STRONGER WIND FLOW OVER THE
NORTHERN UNITED STATES.

&&

.HYDROLOGY...
AS OF 505 AM EDT THURSDAY...

FLASH FLOOD WATCH IN THE NORTHWEST COUNTIES OF THE FORECAST AREA
HAS BEEN EXTENDED THROUGH 8PM THIS EVENING. AGAIN TODAY THE
POTENTIAL FOR HIGHER RAINFALL RATES CONTINUES ALONG AND WEST OF
THE BLUE RIDGE. DUE TO ALL THE RAIN THAT HAS ALREADY FALLEN...THREE
HOUR FLASH FLOOD GUIDANCE IS VERY LOW.

PLUS THE SOUTHERN BLUE RIDGE...ESPECIALLY FROM THE NORTHWEST
NORTH CAROLINA MOUNTAINS INTO SOUTHEAST WEST VIRGINIA MAY HAVE
SEVERAL PERIODS OF MODERATE TO HEAVY RAIN...WITH THE NEXT BATCH
MOVING IN FROM NORTHEAST GEORGIA BY MID TO LATE MORNING.

FLOODING IS ONGOING ON TRIBUTARIES FLOWING INTO THE ROANOKE
RIVER. FLOODING IS POSSIBLE ON STREAMS AND CREEKS DRAINING IN THE
UPPER JAMES AND NEW RIVERS. WILL CONTINUE TO MONITOR THE FLOODING
ON THE ROANOKE RIVER IN ROANOKE...AS WELL AS ALL OTHER MAIN STEM
RIVERS IN THE FORECAST AREA.

&&

.EQUIPMENT...
AS OF 930 AM EDT WEDNESDAY...

KFCX RADAR HAS WILL REMAIN DOWN UNTIL FURTHER NOTICE DUE TO A BAD
POWER SUPPLY. PART HAS BEEN ORDERED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ007-
     009>020-022>024-032-033-043.
NC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NCZ001>004-
     018>020.
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ042>045.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...KK
LONG TERM...RCS
AVIATION...AMS/CF/NF
HYDROLOGY...WP
EQUIPMENT...WP
Hazardous weather outlook, Jul 4, 3:23 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT THU JUL 4 2013

NCZ001>003-018-019-VAZ007-009-010-012-015-016-051930-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-
GRAYSON-CARROLL-
323 PM EDT THU JUL 4 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH...THROUGH FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ034-035-044>047-058-059-051930-
ROCKINGHAM-CASWELL-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
323 PM EDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004-020-VAZ011-013-014-017>020-022>024-032-033-043-WVZ042>045-
051930-
STOKES-YADKIN-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-HENRY-MERCER-SUMMERS-
MONROE-GREENBRIER-
323 PM EDT THU JUL 4 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH..INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jul 4, 11:32 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1132 AM EDT THU JUL 4 2013

VAZ014-017-018-022-023-033-041630-
MONTGOMERY VA-FRANKLIN VA-CRAIG VA-ROANOKE VA-FLOYD VA-BOTETOURT VA-
1132 AM EDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  NORTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  CENTRAL CRAIG COUNTY IN SOUTHWEST VIRGINIA...
  ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 1230 PM EDT

* AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING HEAVY RAIN SHOWERS FROM FERRUM TO CHRISTIANSBURG...MOVING
  TO THE NORTH AT 30 MPH.

* HEAVY RAIN ON ALREADY SATURATED SOILS WILL QUICKLY CAUSE WATER TO
  POND ON ROADWAYS AND FILL ROADSIDE DITCHES.

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE...
  SALEM CITY...
  CATAWBA...
  PILOT...
  AND CHRISTIANSBURG.

LAT...LON 3752 7972 3742 7976 3740 7981 3738 7980
      3738 7978 3735 7979 3731 7985 3726 7985
      3722 7984 3685 7999 3703 8050 3758 8025
TIME...MOT...LOC 1528Z 189DEG 25KT 3712 8020

CF
Special weather statement, Jul 4, 1:12 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
112 PM EDT THU JUL 4 2013

VAZ044-058-041815-
HALIFAX VA-PITTSYLVANIA VA-
112 PM EDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 215 PM EDT

* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR ELMO...MOVING TO THE NORTHEAST AT 20
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. WHILE NOT
  SEVERE...THESE WINDS MAY STILL BE STRONG ENOUGH TO BRING DOWN
  SHALLOW ROOTED OR WEAK TREES...ESPECIALLY WITH SATURATED SOILS.

* LOCATIONS IMPACTED INCLUDE...
  TURBEVILLE...
  INGRAM...
  NATHALIE...
  MT AIRY...
  AND RIDGEWAY.

LAT...LON 3696 7883 3655 7907 3667 7939 3708 7912
      3706 7910 3704 7903 3699 7890 3698 7890
      3698 7888
TIME...MOT...LOC 1705Z 205DEG 19KT 3669 7918

CF
Local storm report, Jul 4, 1:55 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 PM EDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     3 NNE STEWARTSVILLE     37.30N 79.79W
07/03/2013                   BEDFORD            VA   PUBLIC

            MULTIPLE TREES DOWN ON MOUNTAIN VALLEY RD

&&

FISHER
Local storm report, Jul 4, 1:57 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
157 PM EDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     3 WSW ROCKY MOUNT       36.98N 79.93W
07/03/2013                   FRANKLIN           VA   PUBLIC

            MULTIPLE TREES DOWN ON BARFOOT LANE

&&

FISHER
Special weather statement, Jul 4, 3:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT THU JUL 4 2013

VAZ058-042045-
HALIFAX VA-
353 PM EDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR TURBEVILLE...MOVING TO THE NORTH AT 20
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  TURBEVILLE...
  SOUTH BOSTON...
  HALIFAX...
  CLUSTER SPRINGS...
  AND ALTON.

LAT...LON 3654 7895 3654 7910 3654 7910 3690 7905
      3685 7876
TIME...MOT...LOC 1948Z 195DEG 17KT 3660 7901

16
Special weather statement, Jul 4, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUL 4 2013

VAZ017-032-033-043-042100-
HENRY VA-FRANKLIN VA-PATRICK VA-FLOYD VA-
421 PM EDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  EASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORM NEAR BASSETT...MOVING TO THE NORTH AT 35 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  MARTINSVILLE CITY...
  SYDNORSVILLE...
  ROCKY MOUNT...
  AXTON...
  AND BASSETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3660 8022 3704 8034 3705 8031 3714 7966
      3713 7965 3679 7966 3673 7967 3666 7969
TIME...MOT...LOC 2019Z 167DEG 28KT 3678 7997

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:42 PM EDTAreal Flood AdvisoryRNKGrayson10 hr
Jul 3, 9:35 PM EDTAreal Flood WarningRNKMontgomery6 hr
Jul 3, 11:01 PM EDTAreal Flood WarningRNKAlleghany, Bedford, Botetourt, Craig, Roanoke, Rockbridge and 3 more6 hr
Jul 4, 12:04 AM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem26 hr
Jul 4, 2:13 AM EDTAreal Flood AdvisoryRNKAlleghany, Bath, Botetourt, Carroll, Craig, Floyd and 8 more4 hr
Jul 4, 3:04 AM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington56 min
Jul 4, 3:26 AM EDTAreal Flood WarningRNKMontgomery16 hr
Jul 4, 4:58 AM EDTAreal Flood WarningRNKAlleghany, Bedford, Botetourt, Craig, Roanoke, Rockbridge and 3 more18 hr
Jul 4, 6:47 AM EDTAreal Flood AdvisoryRNKCarroll, Grayson, Pulaski, Wythe, City of Galax, City of Radford11 hr
Jul 4, 9:55 AM EDTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford10 hr
Jul 4, 11:32 AM EDTSpecial Weather StatementRNKCraig, Montgomery, Roanoke, City of Roanoke, City of Salem58 min
Jul 4, 1:12 PM EDTSpecial Weather StatementRNKHalifax63 min
Jul 4, 3:53 PM EDTSpecial Weather StatementRNKHalifax52 min
Jul 4, 4:25 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick65 min
Jul 4, 4:56 PM EDTSpecial Weather StatementRNKFranklin34 min
Jul 4, 5:50 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick55 min
Jul 4, 6:49 PM EDTSpecial Weather StatementRNKGrayson, Smyth, Wythe, City of Galax71 min
Jul 4, 12:46 AM EDTAreal Flood WarningRNKAshe, Watauga6 hr
Jul 4, 6:57 AM EDTAreal Flood WarningRNKAshe, Watauga6 hr
Jul 4, 9:55 AM EDTSpecial Weather StatementRNKStokes65 min
Jul 4, 3:14 PM EDTAreal Flood AdvisoryRNKAshe, Wilkes4 hr
Jul 4, 4:14 PM EDTFlash Flood WarningRNKAshe, Watauga12 hr
Jul 4, 5:45 PM EDTSpecial Weather StatementRNKAshe, Watauga30 min
Jul 4, 6:05 PM EDTSpecial Weather StatementRNKWilkes40 min
Jul 4, 6:17 PM EDTFlash Flood WarningRNKAlleghany, Ashe, Watauga, Wilkes10 hr

Nearby

Special Weather Statements in Virginia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.